Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 270, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2007, 5:38 PM CDT for Keya Paha County, Rock County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 5, 2007, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:15 PM CDT | TSTM WND GST 65 | 16 Ene Springview, NE | WINDS ESTIMATED AT 60 TO 70 MPH FOLLOWED BY HEAVY RAIN AND PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 052238
SVRLBF
NEC103-149-052330-
/O.NEW.KLBF.SV.W.0270.070705T2238Z-070705T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF SPRINGVIEW...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 630 PM CDT
* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRINGVIEW...AND MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPORT BY 630 PM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS.
LAT...LON 4295 9938 4298 9972 4282 10001 4276 9967
4257 9960 4257 9926
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 052306
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT THU JUL 5 2007
NEC103-149-052330-
/O.CON.KLBF.SV.W.0270.000000T0000Z-070705T2330Z/
ROCK NE-KEYA PAHA NE-
605 PM CDT THU JUL 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL KEYA PAHA AND NORTHERN ROCK COUNTIES...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
BURTON...OR ABOUT 13 MILES EAST OF SPRINGVIEW...MOVING EAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLS BY 610 PM CDT...
8 MILES NORTH OF HIGHWAY 137 MILE MARKER 10 BY 620 PM CDT...
PERSONS ACROSS FAR NORTHEASTERN ROCK COUNTY SHOULD BE PREPARED FOR
STRONG WINDS AS THUNDERSTORMS COLLAPSE ACROSS SOUTHEASTERN KEYA PAHA
COUNTY.
LAT...LON 4295 9938 4298 9972 4282 10001 4276 9967
4257 9960 4257 9926
$$
BUTTLER000
WWUS53 KLBF 052338
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT THU JUL 5 2007
NEC103-149-052347-
/O.EXP.KLBF.SV.W.0270.000000T0000Z-070705T2330Z/
ROCK NE-KEYA PAHA NE-
637 PM CDT THU JUL 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEYA PAHA AND NORTHERN
ROCK COUNTIES EXPIRES AT 630 PM CDT...
HEAVY RAIN WILL CONTINUE ACROSS FAR EASTERN KEYA PAHA...AND FAR
NORTHEASTERN ROCK COUNTY THROUGH 7 PM CDT. THE THREAT FOR DAMAGING
WINDS HAS MOVED EAST OF KEYA PAHA AND ROCK COUNTIES.
IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LAT...LON 4295 9938 4298 9972 4282 10001 4276 9967
4257 9960 4257 9926
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:26 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 5, 3:26 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUL 5 2007 .SYNOPSIS... WEAK CONVERGENT BOUNDARY ANCHORED ACROSS THE CENTRAL SANDHILLS THIS AFTERNOON AND IS SERVING AS THE FOCUS FOR TSRAS THIS AFTERNOON. MULTICELLULAR STORMS NOTED AS WIND SHEAR WEAK PER VAD DATA AND 12Z SOUNDING DATA THIS MORNING. TEMPERATURES ARE NEAR SEASONAL NORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WITH READINGS IN THE UPPR 80S TO LOWER 90S. && .DISCUSSION... BOUNDARY SPARKING OFF SHOWERS AND THUNDERSTORMS THIS AFTERNOON STALLS OUT OVERNIGHT WITH LIGHT AND VARIABLE WINDS ACROSS THE REGION. AM EXPECTING CONVECTION TO DIE OFF QUICKLY AFTER SUNSET AS UPPR SUPPORT LACKING. TOMORROW THIS BOUNDARY BECOMES DIFFUSE WITH SOUTHERLY WINDS PICKING BACK UP AS SURFACE PRESSURE GRADIENT BEGINS TO INCREASE ACROSS THE PLAINS. CONDITIONS FOR TOMORROW WILL BE DRY WITH TEMPERATURES SIMILAR TO TODAY. BY SATURDAY THE UPPER LEVEL RIDGE WILL BEGIN TO FLATTEN IN RESPONSE TO AN UPPER LEVEL WAVE MOVING ACROSS CENTRAL CANADA. AS THE RIDGE DEAMPLIFIES...THE HEAT ACROSS THE INTERMOUNTAIN WEST...WILL SPREAD EAST INTO THE CENTRAL PLAINS. A SURFACE TROF...LINGERING ACROSS THE PANHANDLE...WILL SPREAD EAST ON SATURDAY AS WELL. THIS WILL ADD COMPRESSIONAL WARMING TO THE MIX. AM FCSTING TEMPS AT OR ABOVE THE CENTURY MARK WEST OF LINE FORM CHAPPELL TO VALENTINE. BETTER CHANCES FOR ABOVE 100 TEMPS IN THE FAR NWRN ZONES...WHERE SURFACE DRYNESS IS STILL AN ISSUE. FOR THE EXTENDED PERIOD...MODELS ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL RIDGE CONTINUING TO BREAK DOWN WITH LOW AMPLITUDE WESTERLY FLOW...TRANSITIONING TO NORTHWESTERLY FLOW NEXT WEEK. A SERIES OF WAVES THROUGHOUT THE PERIOD COMBINED WITH ANOTHER FRONTAL PASSAGE DURING MIDWEEK WILL BRING CHANCES FOR PRECIPITATION TO THE REGION NEARLY EACH DAY. TEMPERATURES THROUGHOUT THE PERIOD WILL BE COOLER BUT NEAR NORMAL AFTER A WARM WEEKEND AS THE REGION WILL BE NORTH OF THE FRONT. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL ACROSS THE TWEB ROUTES OVER THE NEXT 24 HOURS. CONVECTION FIRING ALONG A SOUTHWARD MOVING BOUNDARY ACROSS THE SANDHILLS INTO THE SOUTHERN PANHANDLE WILL LEAD TO ISOLATED TO SCATTERED CONVECTION. WIND GUSTS NEAR THESE STORMS WILL BE THE MAIN THREAT TO LIGHT AIRCRAFT...THOUGH BRIEF HEAVY RAINFALL AND CIGS NEARING 4K FEET WILL BE POSSIBLE IN THE STRONGER STORMS THIS EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && 24/BH/DP/CLB
Hazardous weather outlook, Jul 5, 3:50 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT THU JUL 5 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-061200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 350 PM CDT THU JUL 5 2007 /250 PM MDT THU JUL 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING HOURS ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA...THE SANDHILLS AND INTO SOUTHWEST NEBRASKA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED CELL MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.